Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 237, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 23, 2000, 6:02 AM CDT for Knox County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 23, 2000, 6:02 AM CDT (11:02 UTC)
- Expired
- Aug 23, 2000, 6:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 147 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 231102 SVROMA NEC107-231130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 602 AM CDT WED AUG 23 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN NORTHEAST NEBRASKA * UNTIL 630 AM CDT * AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES WEST OF NIOBRARA...OR ABOUT 22 MILES NORTHEAST OF O'NEILL...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VERDIGRE AROUND 610 AM CDT NIOBRARA...WINNETOON AROUND 615 AM CDT BAZILE MILLS AROUND 620 AM CDT CENTER AROUND 625 AM CDT LARGE HAIL IS LIKEL4Y WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4279 9840 4245 9831 4248 9756 4284 9753 WIESE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:00 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 23, 3:00 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 AM CDT WED AUG 23 2000 MID AND HI LEVEL MOISTURE IN MONSOONAL FLOW AROUND UPPER RIDGE ALONG MOIST AND UNSTABLE AIR POOLED ALONG STALLED SFC BNDRY ALONG KS NEBRASKA BORDER INTO SE IA WILL CONTINUE TO BRING THREAT OF TSTMS INTO TNGT. IN NEAR TERM PERIODS OF SHOWERS AND TSTMS WITH LOCALLY HEAVY RAIN LIKELY TO CONTINUE INTO MRNG HOURS AND THEN SHOW TYPICAL DIURNAL DECREASE AS LOW LEVEL JET DECREASES AND BECOMES LESS CONVERGENT INTO FRONTAL ZONE. THEN EXPECT MUCH OF DAY TO BE DRY ALTHOUGH SOME REDEVLOPMENT CANNOT BE RULED OUT AGAIN LATER THIS AFTN PORTIONS SE NEB FOLLOWING ETA AND AVN MODELS. MAX TEMPS AGAIN TRICKY TDAY WITH SFC FNTS AND OUTFLOW BOUNDARIES AND VERY HOT AIR POISED JUST TO THE S ACROSS KS. TEMPS SRN COUNTIES BORDERING KS LIKELY INTO 90S WITH REST AREA GENERALLY IN 80S BELOW GUIDANCE. CONVECTION EXPECTED TO DVLP AGAIN TNGT VCNTY AND N OF STALLED FNT AS LOW LEVEL JET INCREASES. MAIN THREAT IN CWFA SE NEB AND PTNS SW IA PER MESO ETA AS UPPER RIDGE BEGINS TO BUILD. UPPER RIDGE CONTINUES TO BUILD IN PLAINS THU WITH INCREASING NWLY UPPER FLOW AS UPPER HIGH ESTABLISHES ITSELF OVER CO. ALTHOUGH SFC BOUNDARY LINGERS FM SE NEB INTO NRN MO FEEL AFER PSBL SMALL POPS FOR LINGERING CONVECTION SE AREAS ERLY THU WILL BE DRY WITH INCREASING THICKNESS AND TRENDS IN MESO ETA K INDICES. WITH POTENTIAL FOR MORE INSOLATIONS TEMPERATURES MORE IN LINE WITH FWC GUIDNACE. .OMA...NONE WIESE
In the hours before
Special weather statement, Aug 23, 5:45 AM CDT, 17 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231730- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 545 AM CDT WED AUG 23 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. MOIST AND UNSTABLE AIR LIFTING OVER A FRONTAL BOUNDARY EXTENDING ALONG THE NEBRASKA AND KANSAS BORDER INTO NORTHERN MISSOURI WILL CONTINUE TO GENERATE THUNDERSTORMS FOR A TIME THIS MORNING BEFORE ACTIVITY DECREASES. THUNDERSTORMS MAY REDEVELOP AGAIN LATER THIS AFTERNOON AND TONIGHT ESPECIALLY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE THUNDERSTORMS MAY PRODUCE PRODUCE MARGINALLY LARGE HAIL AND GUSTY WINDS ALONG WITH LOCALLY HEAVY RAINS. HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. GW
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.